Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

First day of Sertraline and feeling awful

(9 Posts)
Clarathemagnificent Wed 27-Jan-16 19:48:37

I have been prescribed 50mg of Sertraline once a day for postnatal depression and anxiety. Took the first tablet at midday and I am already feeling sick, dizzy and extremely tired. Is this just a coincidence or is it the Sertraline?

nannyplumislostinspace Wed 27-Jan-16 19:51:18

It is the sertraline. The side effects do wear off once your body gets used to the medication. flowers

Clarathemagnificent Wed 27-Jan-16 19:56:53

Ok I knew it could cause those side effects but didn't realise it would be immediate. Any idea how long it will last? I have an energetic 3 year old and 10 month old to look after so hoping not too long.

cathpip Wed 27-Jan-16 19:59:43

Not long, I'm on the same with a 22 month old and 5 month old. Started feeling the benefits after a couple of weeks, the side effects wore off after a few days.

firethornuk Thu 28-Jan-16 14:52:52

I'm on day three now and I still feel like a space cadet. I'm taking mine after dinner, in the hope that any sideffects happen while I'm asleep. They do make me drowsy, so I get to sleep ok, but I find myself waking a lot. I have a little nausea, but my biggest problem is the constant spaced out feeling.

NanFlanders Thu 28-Jan-16 16:36:01

Sorry to hear you're not feeling the best. I started taking sertraline 2 days after my dd was born and I found it really effective. The side effects shouldn't last long, and I really did find it totally brilliant at restoring me to normality. Hope you feel better soon.

MountainDweller Fri 29-Jan-16 00:20:35

Ask your dr if they can prescribe something for the nausea. Or try an over the counter travel sickness medication such as stugeron (check with pharmacist if it's ok to take with your AD). I take cyclizine for medication-related nausea and dizziness Be careful though as it might make you more sleepy.

Aquamarine70 Sat 06-Feb-16 13:15:52

I was always told to take 1/2 the dose for the first 2 weeks so you can break the tablet in 1/2. It lessens the side effects & always the meds to build up slowly in your system.

Aquamarine70 Sat 06-Feb-16 13:16:45

*allows not always

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now